MAUDE Adverse Event Report: HOLOGIC, INC 3DIMENSIONS; MAMMOGRAPHY SYSTEM

HOLOGIC, INC 3DIMENSIONS; MAMMOGRAPHY SYSTEM
Model Number 3DM-SYS-INTL3D
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: component code: appropriate term/code not available: suggested code : brakes.
 
Event or Problem Description
It was reported that during a 3dimensions procedure on (b)(6) 2024, when moving the c-arm to 90° angle, it was reported that the c-arm was randomly over rotating to 92° without any type of command.Error message/code vta (29:14) was displayed during the incident (issued when the measured carm/tomo motion is slow or in the wrong direction).The incident occurred prior procedure with no patient in the room.No injury was reported to the user/staff.A field engineer examined the equipment and it was determined that the error could not be reproduced but the rot potentiometer was replaced and the brakes were additionally replaced and the anti-backlash brake plates.The system met the manufacturer´s specifications.
 
Additional Manufacturer Narrative
On 11/27/2024, our customer reported an incident with our 3dimensions mammography system (serial number (b)(6)).When moving the c-arm to 90° angle, it was reported that the c-arm was intermittently over-rotating to 92° without any type of command.Error message/code vta (29:14) was displayed during the incident.The incident occurred prior to procedure with no patient in the room.No injury was reported to the user/staff.The field service engineer (fse) could not reproduce the error.However, when replacing the c-arm angle potentiometer, the tomo brake was found to be loose and moved when rotating the c-arm.This tomo brake, anti-backlash gears (upper and lower), and power supply cable were replaced.The fse found that the system was working as expected after the troubleshooting.Initial evaluation: the parts are no longer available to return for investigation.They were either scrapped on site or sent for recycling.All the parts were 531 days old from the date of system manufacturing, except for the c-arm angle potentiometer which was 7 days old since the previous replacement.Investigation methods and findings: error code vta (29:14) is issued when the measured c-arm/tomo motion is slow or in the wrong direction.A review of the prior history showed that there were a couple of complaints related to noisy c-arm rotation.The first complaint of a vta 29:14 error code and over-rotation for this system was on 11/20/2024.To troubleshoot, the fse replaced the c-arm angle potentiometer and tightened the magnetic brakes (which includes the tomo brake).The behavior returned a week later.The fse found that the tomo brake was loose.After replacing the tomo brake, anti-backlash gears (upper and lower), and power supply cable, a complaint review showed that the over-rotation and vta errors have not recurred.Further investigation cannot be carried out due to the lack of part return.Cause/root cause: the probable cause is the loose tomo brake; however, the root cause for why the brake loosened is unknown.Further root cause investigation is not possible due to the unreturned part.Conclusion: in summary, the root cause is unknown, and the probable cause is that the tomo brake continued to become loose.This was resolved by replacing the tomo brake and a few other components.This behavior has not recurred since the troubleshooting.The risk index (ri) remains in zone 1 with a ri of 1.This is considered acceptable risk.A capa is not needed at this time as there were no patient or user harm and because the risk is considered low based on the occurrence.Future events will be monitored and trended.Complaint confirmed: no.Device history record (dhr) review: udi: (b)(4), sku: 3dm-sys-intl3d, serial number: (b)(6), gantry number: (b)(6), date of manufacture: 6/15/2023, installation date: (b)(6) 2023, incident date: (b)(6) 2024, closest pm to complaint date: 9/25/2024, date of part manufacture: unknown.Review of past history: complaint on 11/10/2023 - noisy movement to 90 degrees.This was resolved by adjusting the covers.Complaint on 6/21/2024 - noisy movement when rotating.The fse was unable to reproduce the behavior.Complaint on 11/20/2024 ¿ vta 29:14 errors when taking lateral exposures at 90 degrees.The fse replaced the c-arm angle potentiometer and tightened the screws on the magnetic brakes (including tomo brake).Because the probable cause parts were original, the dhr will be reviewed.Dhr review summary: a review of the discrepancies found none that were related to c-arm rotation or vta errors.

Brand Name
3DIMENSIONS
Common Device Name
MAMMOGRAPHY SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
36 & 37 apple ridge road
danbury CT 06810
Manufacturer (Section G)
HOLOGIC, INC.
36 & 37 apple ridge road
danbury CT 06810
Manufacturer Contact
daniel guevara
562 parkway
coyol free park zone b24
alajuela 20102
MDR Report Key21011459
Report Number1220984-2024-00149
Device Sequence Number8342244
Product Code OTE
UDI-Device Identifier15420045510579
UDI-Public(01)15420045510579(11)230615
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P080003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3DM-SYS-INTL3D
Device Catalogue Number3DM-SYS-INTL3D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2024
Supplement Date Received by Manufacturer02/21/2025
Initial Report FDA Received Date12/24/2024
Supplement Report FDA Received Date03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/15/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown